MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE
Model Number 72202959S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a shoulder scope the end was broken.The procedure was completed with the same device and no delay or complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, which was used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual assessment showed the scope to have distal tip and fiber damage and a damaged focus housing.This damage is caused by contact with another source.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review was performed, other instances of this failure mode were found to be reported.The instructions for use (ifu) contains recommendations and precautionary statements for proper use of product.The risk management files contain the reported failure mode.No update required.No manufacturing related defects were observed.No further investigation is required.

Brand Name
VAS HD AC 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10451791
Report Number3003604053-2020-00089
Device Sequence Number3317008
Product Code HRX
UDI-Device Identifier00885554023367
UDI-Public00885554023367
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72202959S
Device Catalogue Number72202959S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;